Alert archive / Massachusetts / Gale Warnings in 2011
Gale Warning 26, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Apr 13, 2011, 11:10 AM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 11:10 AM EDT (15:10 UTC)
- Expired
- Apr 13, 2011, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
099 WHUS71 KBOX 131510 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1110 AM EDT WED APR 13 2011 ANZ235-131800- /O.EXP.KBOX.GL.W.0025.000000T0000Z-110413T1500Z/ /O.NEW.KBOX.GL.W.0026.110413T1510Z-110413T1800Z/ RHODE ISLAND SOUND- 1110 AM EDT WED APR 13 2011 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ236-131800- /O.EXP.KBOX.GL.W.0025.000000T0000Z-110413T1500Z/ /O.EXB.KBOX.SC.Y.0051.000000T0000Z-110413T1800Z/ NARRAGANSETT BAY- 1110 AM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-131800- /O.EXT.KBOX.GL.W.0025.000000T0000Z-110413T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1110 AM EDT WED APR 13 2011 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...SOUTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-131800- /O.EXT.KBOX.SC.Y.0051.000000T0000Z-110413T1800Z/ BOSTON HARBOR- 1110 AM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-132315- /O.CON.KBOX.SC.Y.0051.000000T0000Z-110414T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1110 AM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ237-255-256-132315- /O.CON.KBOX.SC.Y.0051.000000T0000Z-110414T1100Z/ BLOCK ISLAND SOUND- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1110 AM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-132315- /O.CON.KBOX.SC.Y.0052.000000T0000Z-110414T1000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1110 AM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
799 WHUS71 KBOX 131814 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 214 PM EDT WED APR 13 2011 ANZ235-140215- /O.EXP.KBOX.GL.W.0026.000000T0000Z-110413T1800Z/ /O.EXB.KBOX.SC.Y.0051.000000T0000Z-110414T1800Z/ RHODE ISLAND SOUND- 214 PM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THURSDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT...BECOMING WEST TONIGHT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-131915- /O.EXP.KBOX.GL.W.0025.000000T0000Z-110413T1800Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 214 PM EDT WED APR 13 2011 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ ANZ230-236-131915- /O.EXP.KBOX.SC.Y.0051.000000T0000Z-110413T1800Z/ BOSTON HARBOR-NARRAGANSETT BAY- 214 PM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ ANZ250-254-140215- /O.EXT.KBOX.SC.Y.0051.000000T0000Z-110414T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 214 PM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING WEST AROUND 10 KT TONIGHT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-140215- /O.EXT.KBOX.SC.Y.0051.000000T0000Z-110414T2000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 214 PM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THURSDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT...BECOMING WEST AROUND 10 KT TONIGHT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-140215- /O.EXT.KBOX.SC.Y.0052.000000T0000Z-110414T0800Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 214 PM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT...BECOMING NORTHWEST AROUND 10 KT TONIGHT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ237-140215- /O.EXT.KBOX.SC.Y.0051.000000T0000Z-110414T1800Z/ BLOCK ISLAND SOUND- 214 PM EDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM EDT THURSDAY. * WINDS AND SEAS...SOUTHEAST WINDS 10 TO 15 KT...BECOMING WEST TONIGHT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Apr 13, 9:10 AM EDT, 2 hours earlier.
Area forecast discussion, Apr 13, 9:10 AM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
910 AM EDT WED APR 13 2011
.SYNOPSIS...
COASTAL LOW PRESSURE WILL BRING HEAVY RAIN...GUSTY WINDS AND CHILLY
WEATHER TO THE REGION TODAY. CANADIAN HIGH PRESSURE WILL THEN BUILD
INTO THE REGION THURSDAY AND FRIDAY...BRINGING DRY AND SEASONABLE
WEATHER. ANOTHER STORM IS ON THE HORIZON BEGINNING LATE SATURDAY AND
SATURDAY NIGHT WITH THE POTENTIAL FOR MORE RAIN AND GUSTY WINDS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***HEAVY RAIN THIS MORNING ESPECIALLY IN VICINITY OF THE BOSTON TO
PROVIDENCE CORRIDOR***
WV LOOP SHOWS TROPICAL CONNECTION EXTENDING NWD FROM THE BAHAMAS
INTO SNE WITH PWATS APPROACHING 1.5" S OF THE COAST. STRONG LOW
LEVEL CONVERGENCE AND ELEVATED INSTABILITY ASSOCD WITH THE LOW
LEVEL JET WITHIN THIS MOISTURE PLUME IS RESULTING IN AREAS OF
HEAVY RAIN AND EMBEDDED TSTMS LIFTING NWD ACROSS THE COASTAL
PLAIN. THE HEAVIEST RAIN AND TSTMS WILL SHIFT TO THE EAST 15-18Z
AS THE LLJ AND DEEP LAYER THETA-E RIDGE MOVE EAST...WITH MID
LEVEL DRY SLOT MOVING INTO SNE THIS AFTERNON. THIS WILL RESULT
RAIN TAPERING TO JUST SCT SHOWERS THIS AFTERNOON. DEEPER MOISTURE
ASSOCD WITH THE MID LEVEL LOW WILL MOVE BACK INTO W ZONES LATER
TODAY WHERE ANOTHER PERIOD OF SHOWERS LIKELY.
LLJ HAS PRODUCED SOME GUSTY WINDS IN THE COASTAL PLAIN WITH GUSTS
35-40 KT. STRONGEST WINDS THROUGH MIDDAY WILL BE CONFINED TO SE
COASTAL MA AND CAPE/ISLANDS THEN DIMINISH THIS AFTERNOON AS THE
LLJ MOVES TO THE EAST.
HIGH TEMPERATURES WILL PRETTY MUCH HOLD IN THE 40S WITH THE
CLOUDS/RAIN AND ONSHORE FLOW. PORTIONS OF THE SOUTH
COAST/CAPE/ISLANDS WILL LIKELY BE THE ONLY SPOTS THAT CRACK 50
AS THE WINDS GO SOUTH FOR A TIME.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TONIGHT...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS SHOULD WIND DOWN DURING
THE EVENING HOURS AS THE UPPER LEVEL LOW LIFTS INTO NORTHERN NEW
ENGLAND. HOWEVER...LOW CLOUDS/FOG PATCHES AND EVEN A SPOT SHOWER OR
TWO WILL REMAIN POSSIBLE AFTER MIDNIGHT. LOW TEMPERATURES WILL
MAINLY BE IN THE UPPER 30S TO LOWER 40S.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS SHOWING FAIRLY GOOD AGREEMENT THROUGH THIS
WEEKEND...THOUGH SOME DIFFERENCES STILL SEEN ON TIMING AND TRACK OF
NEXT LOW PRESSURE APPROACHING THIS WEEKEND. STARTING ON MONDAY...
WIDE VARIANCE ON TRACK AND TIMING OF SENSIBLE WEATHER SYSTEMS ACROSS
THE CENTRAL AND EASTERN U.S...SO LOW CONFIDENCE CONTINUES FOR THE
LATTER PORTION OF THIS FORECAST...MOST NOTABLY ON THE GFS. APPEARS
THAT THE ECMWF AND ITS ENSEMBLE MEAN SEEMED TO SHOW BETTER
CONTINUITY AND RUN TO RUN CONSISTENCY OVER THE LAST COUPLE OF DAYS.
THURSDAY...LOW PRES EXITS TO THE MARITIMES DURING THE MORNING. MAY
SEE LEFTOVER CLOUDS...BUT EXPECT THESE TO EXIT THE REGION BY MID DAY
OR EARLY AFTERNOON. WITH MORE SUN...EXPECT TEMPS TO RISE TO THE
UPPER 50S TO LOWER 60S FOR MOST AREAS. WILL REMAIN COOLER ON OUTER
CAPE ANN AS WELL AS CAPE COD AND THE ISLANDS EVEN ON A N WIND.
STRONG HIGH PRES BUILDS OUT OF HUDSON BAY TOWARD NEW ENGLAND BY
THURSDAY NIGHT...SO EXPECT MOSTLY CLEAR SKIES AND LIGHT/VARIABLE
WINDS. THIS WILL ALLOW TEMPS TO FALL BACK TO THE 30S ACROSS MOST
AREAS...COOLEST IN THE COLDER VALLEYS...BUT WILL REMAIN AROUND 40
ALONG THE IMMEDIATE COAST.
FRIDAY...AS HIGH PRES BUILDS OFF THE MAINE COAST INTO THE GULF OF
MAINE...THIS WILL ALLOW WINDS TO VEER TO THE NE-E THROUGH THE DAY
AND PICK UP SOMEWHAT...MAINLY ALONG THE E COAST. AS THE HIGH BUILDS
ACROSS NORTHERN NEW ENGLAND...NOTING A DEFINITE COOLING TREND AT THE
MID LEVELS THROUGH AT LEAST MIDDAY. THIS...ALONG WITH THE ONSHORE
WIND OFF THE VERY CHILLY OCEAN /TEMPS ONLY IN THE LOWER-MID 40S/...
WILL MEAN RATHER COOL TEMPS FOR THE REGION. ONLY EXPECTING HIGHS IN
THE MID-UPPER 40S ALONG THE IMMEDIATE COAST...RANGING TO THE MID 50S
ACROSS THE CT VALLEY.
WILL START TO SEE CLOUDS INCREASE FROM SW-NE DURING FRIDAY
NIGHT...MAINLY AFTER MIDNIGHT...AS NEXT LOW AND ASSOCIATED FRONT
START TO PUSH EASTWARD. E-SE WINDS WILL ALSO START TO PICK UP IN
RESPONSE TO THE APPROACHING FRONT AGAINST THE STRONG HIGH TO THE E.
SATURDAY...MODELS HAVE SLOWED THE PROGRESS OF THE LOW AND FRONT TO
THE W OF THE REGION AS THE HIGH HOLDS IN THROUGH A GOOD PORTION OF
THE DAY. WILL STILL SEE CLOUDS INCREASE...AND DO EXPECT SHARP
LEADING EDGE OF THE PRECIP TO MOVE INTO THE CT VALLEY BY AROUND
MIDDAY. WENT ALONG WITH A BLEND OF THE GFS AND ECWMF WITH THIS
TIMING...AS THE GGEM LOOKED TOO FAST CONSIDERING THE STRENGTH OF THE
HIGH OFFSHORE. CURRENT THINKING MAY STILL BE TOO FAST. ALL WILL
DEPEND UPON POSITION AND STRENGTH OF THE HIGH TO THE E. E-SE FLOW
WILL CONTINUE TO INCREASE...WITH GUSTS UP TO 25-30 KT ESPECIALLY
ALONG THE E COAST. WILL KEEP TEMPS ONLY IN THE MID 40S TO NEAR 50
THROUGH THE DAY.
SATURDAY NIGHT-SUNDAY...SLUG OF LOCALLY HEAVY PRECIP WILL MOVE
ACROSS THE REGION DURING THIS TIMEFRAME. WITH WINDS VEERING TO
SE-S...EXPECT PRECIP TO BE ALL RAIN. VERY STRONG H925 JET MOVING
ACROSS CENTRAL AND EASTERN AREAS LATE SATURDAY NIGHT INTO SUNDAY
MORNING. DO HAVE LOW POTENTIAL OF WINDS CLOSE TO ADVISORY LEVEL FOR
A TIME. THIS WILL ALSO ALLOW TEMPS TO REMAIN STEADY OR EVEN RISE
THROUGH SATURDAY NIGHT. MAY SEE ANOTHER 1-1.5 INCHES OF QPF WITH
THIS SYSTEM AS WELL...BUT AXIS OF HEAVY RAIN IS STILL UP IN THE
AIR. ALSO NOTE SOME INSTABILITY WITH TOTAL TOTALS INTO THE LOWER
50S LATE SAT NIGHT AND SUN MORNING...SO MIGHT SEE A FEW TSTMS AS
WELL. NOT MENTIONED FOR NOW...BUT SOMETHING TO WATCH.
EXPECT COLD FRONT TO PUSH THROUGH DURING SUNDAY...SO WINDS SHOULD
SHIFT TO W AND DIMINISH. WITH SOME SUN POSSIBLY BREAKING
THROUGH...SHOULD SEE TEMPS RISE TO THE 50S.
SUNDAY NIGHT-TUESDAY...STILL SOME QUESTIONS AS TO THE EXIT OF THE
PRECIP OUT OF EASTERN MA SUNDAY NIGHT...BUT DO EXPECT THIS TO CLEAR
EARLY. BEYOND THAT...MODELS ARE ALL OVER THE PLACE WITH SYSTEMS
MOVING ACROSS THE CONUS. HPC MEDIUM RANGE DEPICTS A COLD FRONT
PASSING THROUGH MON NIGHT OR TUE...SO WENT WITH SLIGHT CHANCE POPS
FOR MOST AREAS THOUGH MENTIONED LOW CHANCE POPS FOR S NH WITH THIS
SYSTEM. TIMING IS HIGHLY SUSPECT.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MEDIUM...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TODAY...MEDIUM TO HIGH CONFIDENCE. WIDESPREAD MVFR CONDITIONS WITH
LOCAL IFR EXPECTED INTO THIS AFTERNOON. SCT TO NUMEROUS TSTMS OVER
THE CAPE/ISLANDS WILL MOVE TO THE EAST BY MIDDAY AS RAIN TAPERS TO
SCT SHOWERS. E WIND GUSTS 35-40 KT CAPE/ISLANDS WILL DIMINISH BY
THIS AFTERNOON.
TONIGHT...MEDIUM TO HIGH CONFIDENCE. SHOWERS/ISO THUNDER SHOULD
WIND DOWN THIS EVENING BUT IFR CONDITIONS IN LOW CLOUDS AND FOG
PATCHES SHOULD PERSIST MOST OF THE NIGHT.
KBOS TERMINAL...MEDIUM CONFIDENCE. EXPECT VFR CONDITIONS SHOULD
DETERIORATE TO MVFR LEVELS BETWEEN 14Z-15Z...THEN LOW END IFR
CIGS/VSBYS IN AREAS OF RAIN. LOW CHANCE OF ISOLD TSTM THROUGH 18Z OR
SO. THE PRECIPITATION SHOULD BECOME MORE SHOWERY FROM MID TO LATE
AFTERNOON INTO THE EVENING HOURS AND THEN FINALLY COME TO AN END BY
LATE THIS EVENING. HOWEVER...IFR CONDITIONS IN LOW CLOUDS/FOG
PATCHES WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS. SHOULD SEE
IMPROVEMENT AFTER 10Z THU.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...MAY SEE LEFTOVER MVFR CIGS ACROSS EASTERN AREAS EARLY...
OTHERWISE HIGH CONFIDENCE FOR VFR CONDITIONS.
FRIDAY...HIGH CONFIDENCE FOR VFR. MAY START TO SEE MID-HIGH CLOUDS
PUSH IN FRIDAY NIGHT FROM SW-NE.
SATURDAY...MEDIUM CONFIDENCE. EXPECT VFR CIGS LOWERING TO MVFR. VFR
VSBYS WILL LOWER TO MVFR DURING THE AFTERNOON AS RAIN MOVES IN.
EXPECT MAINLY MVFR-IFR CIGS/VSBYS SATURDAY NIGHT...WITH LOCAL LIFR
IN POCKETS OF MODERATE TO HEAVY RAIN. MAY ALSO SEE SURFACE WIND
GUSTS UP TO 30 KT AND LLWS DEVELOPING AS 55-60 KT LOW LEVEL SE-S JET
MOVES ACROSS RI/E MA MOVES ACROSS DURING SATURDAY NIGHT.
SUNDAY...MEDIUM CONFIDENCE. MVFR-IFR CIGS/VSBYS IN AREAS OF RAIN
THROUGH MIDDAY SUNDAY...IMPROVING FROM W-E DURING THE AFTERNOON. LOW
CONFIDENCE ON TIMING. LLWS AND S WIND GUSTS TO 25-30 KT POSSIBLE
SUNDAY MORNING ALONG E COASTAL MA.
&&
.MARINE...
TODAY...COASTAL LOW PRESSURE WORKING NORTHEAST AND HIGH PRESSURE
OVER THE CANADIAN MARITIMES WAS CAUSING THE PRESSURE GRADIENT TO
INCREASE EARLY THIS MORNING. WE UPGRADED TO A SHORT DURATION GALE
WARNING FOR THE NEARSHORE WATERS UNTIL AROUND MIDDAY...THEN WINDS
WILL DIMINISH. SEAS WILL BUILD TO BETWEEN 7 AND 10 FEET ACROSS
THE OUTER-WATERS TODAY. THE WINDS SHOULD BEGIN TO SLACKEN THIS
AFTERNOON.
FINALLY...SCATTERED THUNDERSTORMS MAY AFFECT THE WATERS AT TIMES.
ESPECIALLY THIS MORNING ACROSS THE SOUTHERN AND EASTERN WATERS.
TONIGHT...WINDS WILL HAVE DROPPED BELOW SCA THRESHOLDS BEHIND THE
DEPARTING LOW PRESSURE SYSTEM. IN ADDITION...SEAS WILL COME DOWN
BUT WILL STILL BE ABOVE SCA THRESHOLDS FOR MOST OF THE NIGHT ACROSS
THE OUTER WATERS AND A FEW OF THE SOUNDS. THE OTHER CONCERN WILL BE
FOR AREAS OF FOG...SOME OF WHICH MAY BE LOCALLY DENSE.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...EXPECT NW WINDS BELOW SMALL CRAFT CRITERIA...VEERING TO
NE THU NIGHT. GUSTS MAY REACH SMALL CRAFT CRITERIA AFTER 06Z THU ON
THE EASTERN OUTER WATERS. SEAS WILL REMAIN AT OR ABOVE 5 FT ON THE
OUTER WATERS.
FRIDAY...NE-E WINDS MAY GUST UP TO 25 KT MAINLY ON THE EASTERN OUTER
WATERS THROUGH MIDDAY...THEN WILL DIMINISH. SEAS WILL REMAIN AT OR
ABOVE 5 FT THROUGH THE DAY ON THE OPEN WATERS...THEN SHOULD SUBSIDE
FRI NIGHT. MAY REMAIN NEAR 5 FT WELL SE OF NANTUCKET THROUGH THE
NIGHT.
SATURDAY...E-SE WINDS INCREASING DURING THE DAY. MEDIUM PROBABILITY
OF GALE FORCE SE GUSTS SAT NIGHT ACROSS THE EASTERN WATERS AND S AND
E OF NANTUCKET. SEAS BUILDING TO OVER 10 FT ACROSS THE OPEN WATERS.
SUNDAY...LOW TO MEDIUM PROBABILITY OF GALE FORCE S GUSTS SUNDAY
MORNING...THEN WILL SHIFT TO W AND DIMINISH BUT REMAIN NEAR OR ABOVE
SMALL CRAFT CRITERIA. SEAS REMAIN AT OR ABOVE 5 FT.
&&
.HYDROLOGY...
SNOWMELT FROM NORTHERN NEW ENGLAND OVER THE LAST FEW DAYS AND
ADDITIONAL RAINFALL ACROSS OUR REGION WILL CONTINUE TO RESULT IN
RISES ALONG THE CONNECTICUT RIVER. THESE RIVER RISES ARE EXPECTED
TO RESULT IN MINOR FLOODING ALONG PORTIONS OF THE CONNECTICUT RIVER.
THEREFORE...THE RIVER FLOOD FLOOD WARNINGS CONTINUE FOR MONTAGUE...
NORTHAMPTON...THOMPSONVILLE...HARTFORD AND MIDDLETOWN. MINOR
FLOODING IS EXPECTED AT ALL THESE LOCATIONS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR ANZ231>234.
SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ230.
GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR ANZ235-236.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ237-250-
254>256.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ251.
&&
SYNOPSIS...FRANK
NEAR TERM...KJC
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...KJC/FRANK/EVT
MARINE...KJC/FRANK/EVT
HYDROLOGY...Hazardous weather outlook, Apr 13, 4:29 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 429 AM EDT WED APR 13 2011 CTZ003-004-MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-140830- TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 429 AM EDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT. CTZ002-MAZ002-003-008>011-140830- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 429 AM EDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE CONNECTICUT RIVER AT MONTAGUE...NORTHAMPTON...THOMPSONVILLE...HARTFORD AND MIDDLETOWN. PLEASE SEE THE WARNINGS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE CONNECTICUT RIVER AT MONTAGUE...NORTHAMPTON...THOMPSONVILLE...HARTFORD AND MIDDLETOWN. PLEASE SEE THE WARNINGS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT. ANZ230>237-250-251-254>256-140830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 429 AM EDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 9:58 PM EDT | River Flood Warning | BOX | Hampden, Hampshire | 56 hr |
| Apr 12, 9:58 PM EDT | River Flood Warning | BOX | Hampden | 48 hr |
| Apr 13, 3:32 AM EDT | Small Craft Advisory | BOX | 12 hr | |
| Apr 13, 8:16 AM EDT | Gale Warning | BOX | 6 hr | |
| Apr 13, 8:31 AM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more | 2 hr |
| Apr 13, 10:52 AM EDT | Areal Flood Warning | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 3 hr |
| Apr 13, 3:38 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 25 hr | |
| Apr 12, 9:58 PM EDT | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 9 days |
| Apr 12, 9:58 PM EDT | River Flood Warning | BOX | Capitol Planning Region, Lower Connecticut River Valley Planning Region | 11 days |
Nearby
Gale Warnings in Massachusetts, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.